It is currently Tue Aug 22, 2017 11:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: cravings
PostPosted: Sun Nov 17, 2013 5:07 pm 
Offline
New Poster
New Poster

Joined: Sun Nov 17, 2013 4:52 pm
Posts: 1
I recently over used my Suboxone and ran out early. I waited five days for my next doc appointment before getting another script. Needless to say, the withdrawals were awful. I have since been back on my normal dosage. But in that time I've been having cravings and mild withdrawal symptoms. Does anyone know why this is happening to me and what I can do about it? I haven't spoken to my doc about it yet. Thanks!


Top
 Profile  
 
 Post subject: Re: cravings
PostPosted: Mon Nov 18, 2013 3:29 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
I think you need to be up front with your doctor about this. My guess on why you don't feel quite right is because you had a bunch of Bupe stored in your system for a long time, ran out, and depleted your system of the stored Sub. There is a ceiling effect with Suboxone. Once you get to a certain dosage, your body stores the rest. That is why it takes days for withdrawals to start. Plus the fact that Buprenorphine has a very long half life.

How much are you on now? To get evened out again you would need to take a wee bit more so you hit the ceiling. I'm just guessing here, your doctor is the one to talk to.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Re: cravings
PostPosted: Sat Nov 30, 2013 1:36 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
There are also strong psychological components to withdrawal. Nerve cells exhibit 'plasticity', meaning they change with repeated use, so that they are more likely to fire again. The result is a form of memory, where the symptoms were reactivated. It would be like memorizing something very very well, then being away from it for a year and forgetting.. then doing a cram session for 5 days. The information will be right back. Another comparison would be people who get carsick; after a very long experience, they feel sick for days--- long after the motion ends.

If you ever catch yourself running short, increase your dosing efficiency (longer time in contact with oral surfaces, for example) and reduce you dose. Almost everyone can avoid withdrawal on 4 mg per day if they dose carefully enough.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group